Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Took medicines to postpone periods. Is it safe to have unprotected sex?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
hi !!! I would like to know that I am getting married on 19th November and my fiance has got her period date on 18th, so she has to take medicines for postponing her periods dates. I would like to know is it safe to have unprotected sex when she has taken medicines to postpone her periods. And what are the safe days for unprotected sex ??? Please answer me ASAP
Posted Thu, 6 Dec 2012 in Menstruation and Miscarriage
Answered by Dr. Jasvinder Singh 46 minutes later
Thanks for posting this query.

Your fiance can postpone periods by taking norethisterone which is often used to postpone a period. The dose is 5mg three times a day starting 3-4 days before a period is due. It can be continued for up to 2 weeks or so until you want to have a period. But it is advisable to use this drug only after a doctor’s prescription. It is not to be taken without a medical supervision. You can have intercourse when the periods are postponed.

Pregnancy occurs only during the time of ovulation. Ovulation is the release of a single, mature egg from a follicle that developed in the ovary. It usually occurs regularly, around day 14 of a 28-day menstrual cycle. The best timing of intercourse in order to conceive is day 10, 12, 14 and 16 (in case of late ovulation) of a 28 day cycle. So you should avoid having unprotected intercourse close to these dates and preferably use a condom. Days close to the periods are relatively safe from conceiving.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor